Posted in FROM THE NET

Memory Loss Caused by Over-the-Counter Medication

How Memory Loss Can Be Caused by Over-the-Counter Medication

Alissa Sauer

Some common medications, both over-the-counter and prescription, have a certain property that can contribute to memory loss and mild cognitive impairment. Learn more about these drugs, how they may accelerate cognitive decline, and what to do if you or a loved one is taking one of these drugs and experiencing memory loss. 

Many over-the-counter drugs and prescription drugs have been linked to memory loss and mild cognitive impairment. Mild cognitive impairment (MCI) is a common condition associated with aging that can also be an early sign of Alzheimer’s disease with the main symptom being short term memory loss.

Drugs that cause MCI and related memory loss have a property known as “anti-cholinergic,” that means the drugs slow the neurotransmitter acetylcholine which plays a large role in memory retention. However, very few drugs are labeled or classified as anti-cholinergic drugs.

Other than the officially classified anti-cholinergic drugs, there are 17 additional drugs that have anti-cholinergic properties. Many doctors are unaware of the anti-cholinergicproperties in commonly prescribed medications, which can be problematic for people at risk for MCI.

Additionally, several studies have shown a higher rate of cognitive decline for people who regularly use anti-cholinergic drugs. In one specific study, a research team observed nuns and clergy from the Rush Religious Orders for an eight year period and concluded that those who used medications with anti-cholinergic properties experienced a faster rate of cognitive decline…

Read On: Memory Loss Caused by Over-the-Counter Medication


Comments: 

There is a great service (https://myhealthbox.eu) that
is available (for free) for anyone looking for information on
medicines and healthcare products.

They provide easy access to official Patient Leaflets and Technical
Documents (for professionals) on over 2 million products in 35
languages….

I’ve had several older friends, who were told they had “early” Alzheimer’s disease, completely remedy the problem with 500 mcg sublingual B-12. Doctors seem to be prepared to dismiss any cognitive issues as “early” Alzheimer’s and some are prescribing Alzheimer’s drugs, which will not help a B-12 deficiency.

 

Is this due to the medications reducing or depleting your B12?






 

Advertisements

Author:

© 2018 by Chef Sharon Davies-Tight, artist, author, animal-free chef, activist. IT'S free to read, and share with proper credit, not to own or share as your own. MAKE YOUR DAY - DON'T WAIT FOR SOMEBODY ELSE TO DO IT!

thanks for your thoughts. make your day your way.

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: